Posted by: Nadine | 2011-05-25

Mirena side effects?

I have been experiencing headaches as well as lower abdominal pain and mood swings. my GP sent me to I a gyna which I visited yesterday, as was told that the headaches came from high blood pressure as it was a little high. But couldnt find anything else in regards to abdominal pain and mood swings.

Can hypertension and abdominal pain be side effects of the mirena?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


The Mirena device can definately cause lower abdominal pain, due to irritation. I am unable to find any relation of Mirena with headaches, hypertension and mood swings. The Mirena is very lightly coated with progesterone and the only hormonal side-effects are lighter menstrual bleeding and spotting in the first month. Refer to the following link for more details about this device:

Re-consult your doctor for blood tests and evaluation of your blood pressure, in order to find the cause for your symptoms. Unfortunately, there are a multitude of conditions that can cause your symptoms and I am therefore, unable to provide you with accurate medical advice.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.